Top
20
Doctor insights on: Effects Of Overdose Of Thyronorm

Share

Overdose (Definition)

When the maximum dose of medication ...Read more


2

2
What are the symptoms of overdose of thyroxine?

See below.: Thyroxine overdose can cause tremors, anxiety, increased heart rate, increased body temperature, agitation, confusion, diarrhea, and seizures. If you are ever worried that an overdose has occurred, call 911. If youÂ’re less certain and feel the situation is less of an emergency, call 800.222.1222 for guidance. ...Read more

See 1 more doctor answer
3

3
What happens if you overdose on synthroid (thyroxine)?

What happens if you overdose on synthroid (thyroxine)?

Heart problems: Synthoid is a synthetic thyroid hormone. Thyroid increases your metabolism and too much will cause you to get febrile, jittery, tachycardic and hypertensive.
Serious problems with thryoid overdose are usually cardiac are related to arrythmias or heart attacks. For example frontline treatment for thyroid excess is giving a beta blocker that blocks the cardiac effects. ...Read more

4

4
What are the symptoms of overdosing synthroid (thyroxine)?

What are the symptoms of overdosing synthroid (thyroxine)?

Hyperthyroidism: Overdosing on synthroid (thyroxine) will cause hyperthyroidism. Some symptoms of hyperthyroidism are: feeling nervous, fast heartbeat, weight loss, feeling hot, trouble sleeping, feeling anxious, sweating heavily, muscle weakness, increased appetite, frequent bowel movement... Some hyperthyroid patients will have 1-2 symptoms, some have all of them and some have none of them at all. ...Read more

6

6
How much weight can you loose overdosing on synthroid (thyroxine)?

How much weight can you loose overdosing on synthroid (thyroxine)?

Don't do it: People who try this feel terrible and gain the weight right back. There is some risk of putting your heart into a rhythm disturbance. The most successful weight-loss happens when a person finds an aerobic sports activity that they actually enjoy, and can share with a partner / friend. ...Read more

9

9
What is the treatment for thyroxine overdose?

What is the treatment for thyroxine overdose?

It depends: If severe, too much thyroid hormone in the blood can cause organs to stop working properly, a condition known as thyroid storm, and treatment in a hospital ICU may be needed. For less severe cases, treatment with beta-blockers (bp meds) may lessen symptoms of palpitations, shakiness, and jitters. For mild cases, no treatment may be needed at all. ...Read more

10

10
What exactly is an overdose of thyroxine for a hypothyroidism patient?

What exactly is an overdose of thyroxine for a hypothyroidism patient?

Symptomatic: Many times will treat based on symptoms once dz is confirmed (within a certain range of normal). If symptoms of hyperthyroid would cut down dose, ie anxiety, agitation, tremor, exophthalmos, palpitations, diarrhea, jittery, racing heart, overheating, significant wt loss, insatiable appetite etc.... ...Read more

See 1 more doctor answer
11

11
What are the tests for Synthroid (thyroxine) overdose?

What are the tests for Synthroid (thyroxine) overdose?

Tsh,T3, T4, symptoms: Blood tests can determine overdose. Symptoms of excessive thyroid intake include anxiety, heart racing, headaches, hair shedding, shortness of breath, muscle weakness, overactive bowel function (i.e. Frequent bms, loos stools), possibly elevated temperature, weight loss, high blood pressure. Over long period, eyes will start to protrude. ...Read more

12

12
What is the definition or description of: Thyroxine overdose?

What is the definition or description of: Thyroxine overdose?

Taking too much: The definition of a drug overdose (legal or illegal) of any kind is simply taking too much of a substance than is recommended. Technically the FDA adds the most important part: at amounts sufficient to possibly cause or that causes an adverse event or side effect. You can overdose on an accepted amount if it right too much for you, someone on 25 mcg thyroxine who takes 2 technically overdosed. ...Read more

13

13
What is the definition or description of: Synthroid (thyroxine) overdose?

What is the definition or description of: Synthroid (thyroxine) overdose?

Synthroid: Synthroid (levothyroxine) overreplacement causes subclinical hyperthyroidism (normal serum T4 and T3 and low serum TSH concentrations) or even overt hyperthyroidism. The main risks are arrhythmia and accelerated bone loss/fractures, especially in older patients. Maintenance dose should be adjusted appropriately by a physician. ...Read more

14

14
Can an overdose of thyroxine be detected weeks later by a blood test?

About 1-2 weeks.: The effects of overdosing appear 6 hours to 11 days after ingestion. ...Read more

15

15
What is the treatment for Synthroid (thyroxine) overdose?

What is the treatment for Synthroid (thyroxine) overdose?

Supportive: Usually overdose does not cause problems. In a massive overdose, an epinephrine-blocker such as Propranolol may be lifesaving, and monitoring and managing the heart rhythm disturbances that may occur is critical. ...Read more

16

16
Following biopsy surgery I have been woozy. 2 .5 weeks later still woozy. Have tried anti nausia, stopping thyroxine for 4 days as suspected overdosed pre surgery.

Following biopsy surgery I have been woozy. 2 .5 weeks later still woozy. Have tried anti nausia, stopping thyroxine for 4 days as suspected overdosed pre surgery.

Biopsy: Where was the biopsy? If there are no signs of continuous bleeding from the site of biopsy, the procedure of may not be the reason for the woozy feeling. ...Read more

See 1 more doctor answer
17

17
Is it normal to be in a coma have a heart attack caused by thyroxine overdose?

Is it normal to be in a coma have a heart attack caused by thyroxine overdose?

No: None of the items, coma, heart attack or thyroxine overdose are normal. Thyroxine overdose may cause the other two. ...Read more

18

18
Side effects of using thyronorm 50 mg for over 8 years?

Side effects of using thyronorm 50 mg for over 8 years?

If you have: Hypothyroidism, it is much more dangerous not to take it. Every medication has side effects, and your doctor has determined that this medication provides you with more benefits than risks. ...Read more

19

19
Am taking thyronorm 100 MCG for the past 17 years. Will this have any side effects on my health?

Am taking thyronorm 100 MCG for the past 17 years. Will this have any side effects on my health?

Need Blood Tests: Thyronorm is Synthetic thyroid hormone available in india under this name manufactured by Abbot Lab. You were probably prescribed for Hypothyroidism, a thyroid condition where the gland in not producing enough Thyroxin. When you are on this medicine you need to check your blood test for the level of THS,T3&T4 at least /yearly&follow up with Doctor if the dose needs adjustment.If test good no bad effe ...Read more

20

20
I had an overdosage of thyronorm 88mcg accidentally. I had one befor breakfast and one after it. Will it have any side effects?

I had an overdosage of thyronorm 88mcg accidentally.  I had one befor breakfast and one after it.  Will it have any side effects?

Possible: I do not think anything serious, but you may get excited, nervous and have increased heart rate. Do not take anymore today or tomorrow. You can restart your usual dose then. ...Read more

See 1 more doctor answer
Dr. David Sneid
1,420 doctors shared insights

Thyroxine (Definition)

Thyroxine is a thyroid ...Read more